MAUDE Adverse Event Report: PENUMBRA, INC. POD COIL; HCG, KRD

PENUMBRA, INC. POD COIL; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using pod coils, pod packing coils (packing coil), a non-penumbra catheter and a non-penumbra microcatheter.It should be noted that the patient¿s anatomy was mildly tortuous and mildly calcified.During the procedure, the physician experienced resistance while inserting the first pod coil into the microcatheter.The physician was unable to advance the pod coil beyond the mid-shaft of the microcatheter and fractured the pusher assembly of the pod coil.It was then found under fluoroscopy that the pod coil had unintentionally detached at the mid-shaft of the microcatheter.Therefore, the microcatheter containing the detached pod coil was removed from the patient, and the pod coil was flushed out of the microcatheter.The procedure was completed using two pod coils, three packing coils, and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by the distributor on (b)(6) 2025: 1.Section b.Box 5.Describe event or problem 2.Section h.Box 6.Medical device problem code 1 evaluation of the returned pod coil could not confirm the reported advancement issue.Evaluation revealed a functional device.During evaluation, the pod coil advanced out of its introducer sheath and through a demonstration lantern without an issue.Therefore, the root cause of the reported complaint could not be determined.Further evaluation revealed bends on the pusher assembly.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Note: based on the investigation findings, this is not considered a reportable event.This event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using pod coils, pod packing coils (packing coil), a non-penumbra catheter, and a non-penumbra microcatheter.It should be noted that the patient¿s anatomy was mildly tortuous and mildly calcified.During the procedure, the physician experienced resistance while inserting the first pod coil into the microcatheter.The pod coil then became stuck in the mid-shaft of the microcatheter, and would not advance further.Therefore, the microcatheter containing the pod coil was removed from the patient.The microcatheter was then flushed and the pod coil was removed intact.The procedure was completed using two pod coils, three packing coils, and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
POD COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21203587
Report Number3005168196-2025-00020
Device Sequence Number20872203
Product Code HCG
UDI-Device Identifier00814548019635
UDI-Public00814548019635
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD8
Device Lot NumberF00011967
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown